Thunderstorm Wind, Lafayette
- When
- June 1, 12:57 PM CST
- Where
- Lafayette County, 2 mi E of Duson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.233, -92.150
Trees and power lines were blown down near Duson.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees and power lines were blown down near Duson.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 1, 8:05 AM CST, 4 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 905 AM CDT TUE JUN 1 2004 .DISCUSSION...STORMS ASSOCD WITH MCS MOVING THRU RAPIDES AND AVOYELLES PARISHES THIS AM...STORMS ARE FIRING ALONG FRNTL BNDRY. THIS AREA OF STORMS IS EXPECTED TO WEAKEN OVER THE NEXT SEVERAL HOURS. MORNING SOUNDING RATHER WET WITH PRECIP WATER AROUND 1.75 INCHES AND CAPES ABV 5000 J/KG...WITHOUT SOUNDING GETTING MODIFIED. CURRENT ZONES LOOK TO BE ON TRACK AND HAVE NO PLANS FOR UPDATING AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... LCH 89 76 90 74 / 40 20 40 20 BPT 89 77 91 76 / 40 20 40 20 AEX 88 72 90 71 / 40 20 40 20 LFT 89 74 90 73 / 40 20 40 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && KUYPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CDT TUE JUN 1 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 021100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 520 AM CDT TUE JUN 1 2004 .DAY ONE...TODAY AND TONIGHT... A CHANCE FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN TODAY. WITH A VERY UNSTABLE AIRMASS IN PLACE AND FAVORABLE UPPER AIR SUPPORT...A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK. AT THIS TIME HOWEVER...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. MARCOTTE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
154 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL MIRE 30.30N 92.19W
06/01/2004 0.75 INCH ACADIA LA PUBLIC
REPORTED BY MIRE ELEMENTARY SCHOOL.
&&
THMThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407545.